Doctor insights on:
Combined Contraceptive Pill And Diarrhea
No, it should not: In women taking the birth control pill regularly without missing a pill, then the effectiveness should not be altered by a GI illness. Diarrhea alone should not affect the pill. If she is experiencing vomiting (around the time she took the pill) then this might be an issue. Regardless, the pill is not 100% effective and if there is a concern about pregnancy, then check a pregnancy test! ...Read more
Also known as oral contraceptives, birth control pills are highly effective oral medications that use hormones to prevent pregnancy. There are two main types of birth control pills: one with estrogen and progestin (also known as the combination pill) and one with just progestin. The two main ways they prevent pregnancy are: 1) The hormones thicken the cervical mucous, which keeps sperm from entering the uterus on their way to the egg; and 2) By maintaining a level of hormone in the blood stream that prevents the ...Read more
I take my pill in the morning same time everyday however i had 3 bouts of diarrhea at night time approx 8-10 hrs after taking pill. This happened 2 days in a row both diarrhea at night. Will this effect my contraceptive pill??
Im taking my pills correctly everyday, a few days ago i had a stomach flu and 2 days of diarrhea. Does that affect my contraceptive pill? (mercilon)
Likely not: Diarrhea is less likely to cause less absorption of your pill and therefor make the pill being less effective. Throwing up within several hours of taking your pill is more likely to affect your pill's effectiveness. If that were to happen it would be prudent to use a backup method the remainder of the pill pack. ...Read moreSee 1 more doctor answer
I am on contraceptive pill and had loose stools within 2 hours of taking it. Will this affect its effectiveness? Do I need to take another?
This should not: affect its effectiveness,but if your symptoms persist, I would change contraceptive pills. ...Read more
How bad of diarrhea would you need to have to be worried about birth control pills being less effective ?
Do I need to worry about the effectiveness of my birth control pills if I had one light case of diarrhea 2h after taking it? should I take another pil
No, your fine: The absorption of the medicine takes place in stomach and upper intestinal tract, which would be totally unaffected by a bout of diarrhea. No need to throw your levels out of whack due to a little diarrhea. Even if you miss one entire pill, you are still considered to be protected. ...Read more
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
- Talk to a doctor live online for free
- Combined contraceptive pill and alcohol
- Combined contraceptive pill interactions food or alcohol
- Combined contraceptive pill and taking pill packs back to back
- Ask a doctor a question free online
- Yasmin combined pill
- Ginseng affects contraceptive pill
- Ginkgo biloba and contraceptive pill
- Contraceptive pills side effects
- Talk to a gynecologist online for free